Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2005, 4:18 PM EDT for Bath County, Fleming County, Menifee County, Kentucky. It was in force for 31 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 14, 2005, 4:49 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Bath County, KY, Fleming County, KY, Menifee County, KY
The radar
The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:30 PM EDT | TSTM WND DMG | W Owingsville, KY | 7 TO 10 TREES ACROSS ROADS WESTERN PART OF THE COUNTY |
| Jun 14, 4:33 PM EDT | TSTM WND DMG | 3 S Flemingsburg, KY | NUMEROUS TREE LIMBS TORN OFF, MOST SMALL, BUT A FEW THE WRIST SIZE SOUTH OF FLEMINGSBURG |
| Jun 14, 4:33 PM EDT | TSTM WND DMG | Flemingsburg, KY | TREE DOWN WITHIN CITY |
| Jun 14, 4:43 PM EDT | TSTM WND DMG | 3 E Frenchburg, KY | SEVERAL TREES ACROSS ROADS OVER EAST PORTION OF COUNTY. HWY DEPT AND FIRE DEPT WORKED TO CLEAR. |
| Jun 14, 4:44 PM EDT | TSTM WND DMG | 5 W Frenchburg, KY | TREE DOWN ACROSS POTTERSVILLE ROAD |
| Jun 14, 4:44 PM EDT | TSTM WND DMG | Big Woods, KY | TREE ACROSS HWY 1693 ON DAN RIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 142019
SVRJKL
KYC011-069-165-142045-
/O.NEW.KJKL.SV.W.0074.050614T2018Z-050614T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
418 PM EDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY
BATH COUNTY IN EAST CENTRAL KENTUCKY
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 445 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHEAST OF CYNTHIANA TO 10 MILES NORTHWEST
OF MOUNT STERLING TO 6 MILES WEST OF STANTON...AND MOVING EAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHERBURNE...REYNOLDSVILLE...PECKS RIDGE AND NEPTON BY 425 PM EDT
WYOMING...TILTON...TABOR AND SLATE VALLEY BY 430 PM EDT
YOUNG SPRINGS AND SUDITH BY 435 PM EDT
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3843 8356 3840 8346 3828 8352 3820 8365
3814 8361 3815 8357 3808 8347 3800 8345
3783 8355 3783 8367 3794 8378 3801 8375
3814 8388 3817 8397 3816 8398 3835 8383
3846 8397 3849 8394 3846 8385 3853 8365
$$
GREIF2 follow-up statements
000
WWUS53 KJKL 142034
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EDT TUE JUN 14 2005
KYC011-069-165-142045-
/O.CON.KJKL.SV.W.0074.000000T0000Z-050614T2045Z/
FLEMING KY-BATH KY-MENIFEE KY-
433 PM EDT TUE JUN 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
MENIFEE...BATH AND FLEMING COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM POPLAR PLAINS TO OWINGSVILLE TO 6 MILES
WEST OF HAYSTACK...OR ALONG A LINE EXTENDING FROM FLEMINGSBURG TO
OWINGSVILLE TO STANTON...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
YOUNG SPRINGS...TABOR...SUDITH AND RINGOS MILLS BY 440 PM EDT
DENNISTON...SCRANTON...YALE AND POMEROYTON BY 445 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.
LAT...LON 3843 8356 3840 8346 3828 8352 3820 8365
3814 8361 3815 8357 3808 8347 3800 8345
3783 8355 3783 8367 3794 8378 3801 8375
3814 8388 3817 8397 3816 8398 3835 8383
3846 8397 3849 8394 3846 8385 3853 8365
$$
MM000
WWUS53 KJKL 142049
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT TUE JUN 14 2005
KYC011-069-165-142058-
/O.EXP.KJKL.SV.W.0074.000000T0000Z-050614T2045Z/
FLEMING KY-BATH KY-MENIFEE KY-
448 PM EDT TUE JUN 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR BATH AND FLEMING COUNTIES
WILL BE ALLOWED TO EXPIRE AT 445 PM EDT...
...A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR MENIFEE
COUNTY UNTIL 530 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR
EASTERN KENTUCKY.
LAT...LON 3843 8356 3840 8346 3828 8352 3820 8365
3814 8361 3815 8357 3808 8347 3800 8345
3783 8355 3783 8367 3794 8378 3801 8375
3814 8388 3817 8397 3816 8398 3835 8383
3846 8397 3849 8394 3846 8385 3853 8365
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:30 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 1:30 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 130 PM EDT TUE JUN 14 2005 .DISCUSSION... WILL UPDATE ZONES FOR INCLUSION OF SEVERE THUNDERSTORM WATCH 482. NO OTHER CHANGES NEEDED. UPDATE OUT SOON. && .PREV DISCUSSION... 1030 AM EDT TUE JUN 14 2005 EASTERN KENTUCKY IS IN BETWEEN A RIDGE OF HIGH PRESSURE LOCATED OFF THE SOUTH CAROLINA COAST AND AN APPROACHING SHORTWAVE OVER MISSOURI AND ILLINOIS THIS MORNING. A LINE OF TSRA HAS ALREADY FIRED OVER SOUTHERN INDIANA AND THIS LINE WILL LIKELY BUILD SOUTH INTO OUR AREA THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE AREA CONTINUES TO LIE IN A SLIGHT RISK FROM SPC WITH DAMAGING WIND THE MAIN THREAT. BEFORE THE STORMS MAKE IT HERE...A WARM AFTERNOON IS ON TAP. RECORD HIGHS THIS AFTERNOON ARE 90F IN JACKSON AND 91F IN LONDON AND THESE ARE CERTAINLY IN REACH WITH AMPLE SUNSHINE AND WAA OUT AHEAD OF THE APPROACHING FRONT OVER THE MIDWEST. NO MAJOR CHANGES TO ANY PRODUCTS THIS MORNING. WILL TWEAK HOURLY TEMPS/SKY/WIND GRIDS TO BETTER REFLECT PRESENT CONDITIONS AND WILL UPDATED ZONES TO TAKE OUT MORNING WORDING. UPDATED GRIDS AND TEXT PRODUCTS WILL BE SENT SHORTLY. 412 AM EDT TUE JUN 14 2005 THE MODELS INITIALIZED WELL IN WERE IN PRETTY GOOD AGREEMENT. THE BIGGEST DIFFERENCE IN THE MODELS WERE THAT THE GFS IS FASTER WITH THE COLD FRONT TODAY THAN THE NAM. THE FORECAST TIMING IS A BLEND OF THE TWO BUT STRONGER WEIGHT WAS GIVEN TO THE NAM. THIS NEXT SYSTEM WILL HAVE GOOD SHEAR AND DECENT INSTABILITY AS IT MOVES INTO THE AREA. THE CAPE WITH THE FRONT OVER CENTRAL KY WILL BE 3000 TO 4000 AND WILL DROP OFF TO THE 2000 TO 2500 RANGE WHEN IT MOVES INTO EASTERN KY. THIS IS DUE TO THE LATER TIMING OF THE NAM WITH THE FRONT MOVING IN AFTER PEAK HEATING. WITH THE HIGH DEWPOINTS...THE LCLS WILL ALSO BE LOW AND FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. IF THE THE FASTER GFS TIMING TURNS OUT TO BE CORRECT...THE CHANCES OF SEVERE THUNDERSTORMS WILL BE GREATER DUE TO THE GREATER HEATING AT THE TIME OF FRONTAL PASSAGE. WENT WITH THE WARMER NAM MOS TEMPS FOR TUESDAYS HIGHS DUE TO THE BETTER TIMING OF THE FRONT. THINGS WILL COOL OFF ON WEDNESDAY AS THE COOLER AIR MOVES INTO THE AREA. WENT WITH THE LOWER NAM MOS POP FOR WEDNESDAY AFTERNOON. THERE WILL BE ANOTHER SHORT WAVE MOVING THROUGH ON WEDNESDAY NIGHT AND THERE WILL BE A SLIGHT CHANCE OF RAIN SHOWERS...MOSTLY AFTER MIDNIGHT. THE COOLING CONTINUES ON WEDNESDAY...AS THE UPPER TROUGH CONTINUE TO POUR COOLER AIR INTO THE AREA. BECAUSE OF THE PROXIMITY TO THE UPPER LOW...THERE MAY BE SOME SHORT SPURTS OF SHOWERS AS WEAK SHORT WAVES MOVE AROUND THE TROUGH. 843 PM EDT MON JUN 13 2005 CURRENT GRIDDED FORECAST LOOKS ON TARGET WITH ONLY A FEW MINOR TWEAKS NEEDED FOR TONIGHT. TEMPERATURES RUNNING A LITTLE WARMER THAN CURRENT HOURLY FORECASTS...AND HAVE MADE SOME MINOR ADJUSTMENTS TO ACCOUNT FOR THIS IN THE HOURLY GRIDS. HAVE ALSO LOWERED SKY COVER FOR TONIGHT...WITH MOSTLY CLEAR SKIES INDICATED ON LATEST SATELLITE AND SURFACE OBSERVATIONS. EVEN WITH TEMPERATURES RUNNING A LITTLE WARMER THAN FORECAST IN THE HOURLY GRIDS FEEL THAT LESS CLOUD...AND DEWPOINTS IN THE MID TO UPPER 60S SHOULD ALLOW TEMPERATURES TO FALL TO CURRENT FORECAST LOWS...SO NO CHANGES PLANNED FOR MINIMUMS TONIGHT. ANY REMNANTS OF CONVECTION IN ILLINOIS AND INDIANA WILL REMAIN NORTH OF OUR AREA AND WILL CONTINUE WITH POPS LESS THAN 10 PCT FOR TONIGHT. LOW CHANCE POPS STILL LOOK GOOD FOR TUESDAY WITH APPROACHING COLD FRONT...WITH SLIGHT RISK OF SEVERE TUESDAY AFTERNOON. UPDATED GRIDS AND TEXT PRODUCTS OUT SHORTLY. 430 PM EDT MON JUN 13 2005 SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) COLD FRONT EXTENDS SOUTHWESTWARD FROM SFC LOW PRESSURE CURRENTLY CENTERED IN CENTRAL NE. PARENT UPPER LEVEL IS NEARLY STACKED ABOVE THE SFC LOW. MODELS ARE IN GOOD AGREEMENT WITH EJECTING THIS LOW NE OVER THE NEXT 36 HRS. EXPECT INSTABILITY CU TO DIE OFF WITH LOSS OF HEATING TONIGHT. DEWPOINTS ARE RANGING FROM THE MID 60S TO AROUND 70...GENERALLY FROM WEST TO EAST. A SLIGHT RIDGE/VALLEY SPLIT STILL LOOKS GOOD FOR TONIGHT...AS SOUTHWESTERLY WINDS REMAINS LIGHT ON THE RIDGES...WHILE GOING CALM IN THE VALLEYS WITH SOME PATCHY FOG DEVELOPING ONCE AGAIN. COLD FRONT APPROACHES TOMORROW AFTERNOON...WITH TEMPS SOARING OUT AHEAD WITH LESS CU COVERAGE THAN TODAY. KEPT TEMPS AROUND THE 90 DEGREE MARK AND MAINTAINED 30 POP WITH GOOD INSTABILITY IN PLACE. MODELS BRING IN THE FRONTAL BOUNDARY EARLY TO LATE EVENING ACROSS THE CWA...WITH THE GFS A BIT FASTER. MAINTAINED A PERSISTANCE OF TIMING FROM PREVIOUSLY FORECAST AS A COMPROMISE. SEVERE IS STILL A DECENT POTENTIAL...PARTICULARLY NORTH OF THE MOUNTAIN PARKWAY...WHICH CURRENT HWO HANDLES FINE. STRONG WINDS WILL BE THE MAIN THREAT...HOWEVER ANY PRE-FRONTAL SCATTERED CONVECTION THAT CAN GET GOING DURING PEAT HEATING WILL HAVE GOOD HAIL POTENTIAL AS WELL. FRONTAL BOUNDARY WILL CLEAR THE CWA BY WEDNESDAY MORNING...WITH UPPER LEVEL S/W TO FOLLOW. KEPT IN THE SLIGHT CHANCE POPS FOR WEDNESDAY AND WEDNESDAY EVENING. ANOTHER WEAK WAVE WILL APPROACH FOR THURSDAY AND MAINTAIN A SLIGHT POP...ALTHOUGH BY THIS TIME...INSTABILITY LOOKS PRETTY LACKING...SO DECIDED TO PULL THE THUNDERSTORM CHANCES. EXTENDED...(FRIDAY THROUGH MONDAY) COOLER AND DRIER WEATHER STILL LOOKS ON THE HORIZON FOR THE WEEKEND...WITH TEMPS MODIFYING INTO NEXT WEEK. LATEST 00Z GFS CAME QUITE A BIT COLDER WITH ITS SOME 10 DEGREES BELOW MOS NUMBERS. CONSEQUENTLY...THE MEAN MOS NUMBERS CAME DOWN QUITE A BIT AS WELL. THE ECMWF HAS BEEN THE MOST CONSISTENT WITH THE 850 TEMP REGIME...SO ONLY TWEAKED NUMBERS DOWN A TAD FROM YESTERDAY...WITH GENERALLY UPPER 70S TO KICK OFF THE WEEKEND FOR HIGHS...AND LOWER 80S FOR MOST PLACES BY EARLY NEXT WEEK. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && ABE
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 422 AM EDT TUE JUN 14 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 422 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT BEFORE MIDNIGHT. THREATS FOR TONIGHT ARE FOR PENNY SIZED HAIL AND WIND GUST TO 60 MPH. THE STORM PREDICTION CENTER HAS PUT EASTERN KY IN A SLIGHT RISK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JACOBSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery, Powell | 25 min |
| Jun 14, 4:14 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 43 min |
| Jun 14, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Powell, Wolfe | 58 min |
| Jun 14, 4:29 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 76 min |
| Jun 14, 4:44 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 48 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 30 min |
| Jun 14, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 67 min |
| Jun 14, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 43 min |
| Jun 14, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 43 min |
| Jun 14, 5:45 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 26 min |
| Jun 14, 5:48 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 57 min |
| Jun 14, 6:11 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 29 min |
| Jun 14, 6:26 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 36 min |
| Jun 14, 7:18 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.